Alert archive / Vermont / Wind Advisories in 2022
Wind Advisory 7, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Apr 7, 2022, 9:10 AM EDT for 4 counties in Vermont. It took effect at Apr 7, 2022, 3:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2022, 9:10 AM EDT (13:10 UTC)
- In effect from
- Apr 7, 2022, 3:00 PM EDT
- Expired
- Apr 8, 2022, 3:12 AM EDT
- In force
- 12 hr
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Chittenden County, VT, Lamoille County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 41 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 1.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
264 WWUS71 KBTV 071310 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 910 AM EDT Thu Apr 7 2022 VTZ006-011-017>019-072200- /O.NEW.KBTV.WI.Y.0007.220407T1900Z-220408T1000Z/ Lamoille-Western Rutland-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Johnson, Stowe, Fair Haven, Rutland, Richmond, Underhill, Bristol, Ripton, East Wallingford, and Killington 910 AM EDT Thu Apr 7 2022 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EDT FRIDAY... * WHAT...Southeast winds 20 to 30 mph with gusts 50 to 55 mph expected. * WHERE...Lamoille, Western Rutland, Eastern Chittenden, Eastern Addison and Eastern Rutland Counties. * WHEN...From 3 PM this afternoon to 6 AM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected from 5 PM to 11 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
018 WWUS71 KBTV 071907 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 307 PM EDT Thu Apr 7 2022 VTZ006-011-017>019-081000- /O.CON.KBTV.WI.Y.0007.000000T0000Z-220408T1000Z/ Lamoille-Western Rutland-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Johnson, Stowe, Fair Haven, Rutland, Richmond, Underhill, Bristol, Ripton, East Wallingford, and Killington 307 PM EDT Thu Apr 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WHAT...Southeast winds 20 to 30 mph with gusts 45 to 55 mph expected. * WHERE...Lamoille, Rutland, Eastern Chittenden, and Eastern Addison Counties. * WHEN...From 3 PM this afternoon to 6 AM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected from 5 PM to 11 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
450 WWUS71 KBTV 080712 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 312 AM EDT Fri Apr 8 2022 VTZ006-011-017>019-080815- /O.CAN.KBTV.WI.Y.0007.000000T0000Z-220408T1000Z/ Lamoille-Western Rutland-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Johnson, Stowe, Fair Haven, Rutland, Richmond, Underhill, Bristol, Ripton, East Wallingford, and Killington 312 AM EDT Fri Apr 8 2022 ...WIND ADVISORY IS CANCELLED... Gusty winds have subsided across the advisory area as low level jet begins to move out of our region. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Apr 7, 7:50 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 7, 7:50 AM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Burlington VT 750 AM EDT Thu Apr 7 2022 .SYNOPSIS... A widespread soaking rain is expected today and tonight, with additional chances of precipitation over the weekend. Conditions trending drier for the start of next week, with warming conditions. After a dry start on Monday, the weather will be more active through much of the week. && .NEAR TERM /THROUGH FRIDAY/... As of 745 AM EDT Thursday...Rain is a bit more scattered this morning than anticipated, but still expect radar to fill in as the day wears on. Widespread rain anticipated today, will reach eastern Vermont last. Winds have begun to pick and have been gusty at times this morning. Previous discussion follows. Low pressure system over the Great Lakes region, and secondary low pressure system over the Mid Atlantic region, along with frontal systems between the two will continue to impact our area through Friday. Rain is spreading across Northern New York early this morning and will continue to progress eastward during the daylight hours today. Rain may be heavy at times, especially across Northern New York. Eastern Vermont will remain driest the longest today as it takes a while for the rain to reach that area. Low pressure system over Mid Atlantic region will track northeastward towards southern New England tonight. Later this evening a 60 kts low level 850 mb jet will pass over Vermont, and will see some gusty winds along the western slopes of the southern and central Green mountains, especially in Rutland county. Still tricky whether of not winds will mix down if it happens to still be raining, but if we see some breaks in the precipitation it will be quite gusty. Do feel that the gusts will be somewhat infrequent but could reach 35 to 45kts in the Rutland area. Some colder air aloft tonight could lead to some isolated pockets of freezing rain, especially above 2000 feet in the Dacks and Northeast Kingdom of VT. Will also have increase in PWATs overnight on southeasterly flow and some decent frontogenesis as front finally crosses our area with secondary low pressure system passing along southern New England. Could see further moderate to heavy precipitation overnight, this time focused over Vermont. During the day on Friday precipitation will become more showery in nature and will also see the showers be more scattered with dry slot crossing the region especially after 18z. Rainfall totals from today through Friday will range from about a half an inch in parts of Eastern Vermont, up to an inch and three quarters in the St Lawrence valley in NY. Some isolated locations in the Adirondacks could see rain totaling up to 2 inches. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... As of 345 AM EDT Thursday...A sprawling upper-level low will stay in control of the weather through this weekend, bringing showery and generally unsettled weather. Multiple vort centers will move through within the upper low. One such vort max is progged to develop a compact surface low over the Mid-Atlantic Region Friday night. This low will then track north/northeastward through our forecast area during the day on Saturday. Consequently, will see precipitation develop over our forecast area midday Saturday near and ahead of the low. Steepening mid- level lapse rates under cold pool aloft will favor convective showers. Snow levels will drop to 2500 to 3000 ft in the evening as cold air advection strengthens behind the departing low. Expect mainly rain as predominant precipitation type in the lower elevations, but higher elevations will see some snow mix in. Also can't rule out some graupel/ice pellets or even a rumble of thunder during the day within the unstable atmosphere. Daytime highs will be in the upper 40s to mid 50s. Showers will generally wane in coverage Saturday night behind the departing low, but can't rule out some isolated lingering shower activity. Overnight lows will be in the 30s. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 345 AM EDT Thursday...Trough axis will move through Saturday night, allowing for establishment of deep northwesterly flow over our area. Will see strengthening cold air advection, further steepening lapse rates as the stronger April sun works to warm the surface. Thus, expecting another blossoming of convective shower activity during the afternoon, though this time freezing levels will have lowered to 1500 to 2000 ft. The steepening lapse rates will also support some gusty winds to around 15 to 25 mph during the afternoon. Despite the cold air advection, solar heating will still allow daytime highs to climb into the low to upper 40s. Showers will again wane in coverage Sunday night. Lows expected in the mid 20s to mid 30s. Sharp ridging building in Monday will provide a beautiful spring day with sunny skies and temperatures around 50. The remainder of the work week will see a gradual warming trend as East Coast ridging further strengthens. Will likely see some periods of showers Tuesday onward as our area becomes vulnerable to shortwave energy ejecting northeastward out of the South Central US. Hard to time these features this far out, so have stayed close to NBM PoP guidance in the long term which favors PoPs in the 25% to 50% range. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... Through 12Z Friday...VFR conditions will persist through much of the day, though we could have pockets of MVFR visibilities and ceilings in any heavier rain. Winds will be mainly southeasterly. Wind speeds will ramp up substantially, as surface pressures lower while high pressure remains anchored to the northeast. Southeast flow will increase to 8 to 12 knots, with gusts 15 to 20 knots, especially at KRUT. After 15z, winds will become stronger still, with gusts at times generally in the 20 to 30 knot range, or near 40 knots at RUT. Additionally, there will be pockets of LLWS near mountain ranges, including at SLK, through 18Z as southeast winds at 2000 ft agl increase to 40 to 50 knots. Precipitation has already arrived at all but EFK this morning. Clouds about 5000 ft agl, and will lower to MVFR overnight. Heavier precipitation will move towards MSS and SLK by about 15Z with steady rain persisting through about 21-00Z. Scattered to numerous showers move through the more eastern sites in the 15-21Z period accompanied by brief MVFR conditions in downpours; outside of the heavier rain, ceilings should remain mainly above 5000 ft agl. Equipment note, AMD NOT SKED continues for MPV TAF owing to a communications issue. A tech is expected on Monday to work on the issue. Outlook... Friday: MVFR/IFR conditions possible. Chance SHRA. Friday Night: VFR. Chance SHRA. Saturday: Mainly VFR, with local MVFR possible. Chance SHRA. Saturday Night: MVFR/IFR conditions possible. Slight chance SHRA, Slight chance SHSN. Sunday: MVFR/IFR conditions possible. Chance SHRA. Sunday Night: Mainly MVFR, with areas VFR possible. Slight chance SHRA. Monday: Mainly VFR, with local MVFR possible. NO SIG WX. && .HYDROLOGY... Widespread rain will continue today into tonight, then becoming more showery on Friday. Rain totals of 0.5 to 1.75 inches are expected, with localized higher amounts up to 2 inches possible. This rainfall combined with higher elevation snowmelt may result in localized poor drainage flooding, along with sharp rises on area rivers and streams. The highest chances would exist near and along the northern Adirondacks. Rivers are forecasted to rise sharply as well, but should remain within their banks. Thus, it seems main stem rivers are not as likely to reach flood stages, though the Ausable may approach bankfull. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Neiles NEAR TERM...Neiles SHORT TERM...Duell LONG TERM...Duell AVIATION...Neiles HYDROLOGY...Neiles
Hazardous weather outlook, Apr 7, 3:49 AM EDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 349 AM EDT Thu Apr 7 2022 NYZ026>031-034-035-087-VTZ001>011-016-020-021-080800- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Eastern Franklin- Western Windsor-Eastern Windsor- 349 AM EDT Thu Apr 7 2022 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Widespread rain showers will continue through at least Friday morning. Rain totals of 1 to 1.5 inches are expected along western Vermont into northern New York, with localized higher amounts up to 2 inches possible. This rainfall combined with higher elevation snowmelt may result in localized poor drainage flooding, along with sharp rises on area rivers and streams. The highest chances would exist near and along the northern Adirondacks. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VTZ017>019-080800- Eastern Chittenden-Eastern Addison-Eastern Rutland- 349 AM EDT Thu Apr 7 2022 This Hazardous Weather Outlook is for central Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Gradually increasing winds will be possible this afternoon and evening along the western slopes of the Green Mountains. Southeasterly winds will result in downslope or gap winds ranging between 30 and 45 mph, locally up to 50 mph. However, ongoing precipitation could result in gusts being infrequent. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.